Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2000, 7:23 PM CST for Red River County, Texas. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 7:23 PM CST (01:23 UTC)
- Expired
- Mar 2, 2000, 8:30 PM CST
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 7:45 PM CST | Hail 1 | Detroit, TX | |
| Mar 2, 7:55 PM CST | Hail 1 | Clarksville, TX | |
| Mar 2, 8:00 PM CST | Thunderstorm Wind 64 E | Clarksville, TX | Power poles snapped along Hwy 37N. |
| Mar 2, 8:00 PM CST | Hail 1 | Clarksville, TX | |
| Mar 2, 8:05 PM CST | Thunderstorm Wind 58 E | Clarksville, TX | Trees down across Hwy 1159. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 6:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 030124 SVRSHV TXC387-030230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 723 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN TEXAS * UNTIL 830 PM CST * AT 723 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 27 MILES WEST OF CLARKSVILLE...OR ABOUT 7 MILES SOUTH OF PARIS...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE AT 800 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO TWO INCHES IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD F~OR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN TEXAS UNTIL 830 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:11 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 2, 3:11 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST THU MAR 2 2000 FIRST WATCH HAS BEEN ISSUED FOR COUNTIES JUST WEST OF CWFA. FEEL LINE OF STORMS DEVELOPING WEST OF FORT WORTH WILL FILL IN A MOVE EAST. SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS ALONG THE RED RIVER WILL HAVE HIGHEST POPS AND BEST CHANCE FOR SEVERE WEATHER TONIGHT AS BEST UPPER LEVEL DYNAMICS FAVOR THIS AREA. SURFACE LOW WILL ALSO TRACK ALONG RED RIVER. MODELS TEND TO DISAGREE ON THIS WITH AVN TAKING THE LOW ACROSS SOUTHERN OKLAHOMA. CURRENT SURFACE PRESSURE FALLS FAVOR THE AVN TRACK. IF THIS WORKS OUT...SOUTHERN MOST COUNTIES WILL HAVE A LESSOR CHANCE OF THUNDERSTORMS TONIGHT. WILL ADJUST CURRENT POPS DOWN A LITTLE BUT STILL HIGHER THAN THE NGM MOS NUMBERS. AVN MOS HAS EVEN LOWER NUMBERS. ETA BRINGS SOME WRAP AROUND CLOUDS INTO NORTHERN COUNTIES FRIDAY...SO WILL SLOW THE CLEARING IN THESE ZONES. BY 12Z FRONT SHOULD BE ON A TXK...SHV...LFK LINE WITH SHOWERS OVER WEST OF THE FRONTAL BOUNDARY. EASTERN COUNTIES MAY HAVE A FEW STORMS STILL GOING AROUND SUNRISE BUT THEY SHOULD END QUICKLY. CLEARING OVER ALL OF AREA BY FRIDAY NIGHT AND SOMEWHAT COOLER ON SATURDADY UNDER SUNNY SKIES. PRELIMS... SHV 56/73/42/65 6200 MLU 55/74/42/63 5300 TXK 52/66/40/64 7200 TYR 51/67/44/66 7100 LFK 62/76/42/68 5200 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:58 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.